MAUDE Adverse Event Report: SMITH & NEPHEW, INC. CAMERA HEAD NON-AC HD560H; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

SMITH & NEPHEW, INC. CAMERA HEAD NON-AC HD560H; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number 72200561
Medical Device Problem Code Communication or Transmission Problem (2896)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reference number: case-(b)(4).
 
Event or Problem Description
It was reported that during the set up inspection, the image is disconnected every time the cable is moved from the camera side.Suspecting damaged cable or loose contact.Backup device was available to complete the procedure.No delay and no patient injuries were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The reported device, intended for use in treatment, was returned to the designated complaint station for independent evaluation.There was a relationship found between the returned device and the reported incident.Visual inspection performed by service site noted worn front housing and cable.Functional evaluation by service site noted bad image and image loss when the cable is flexed at the strain relief.The complaint has been confirmed.Factors, unrelated to the manufacturing and design of the device that could have contributed to the damage include fatigue from repeated bending of the cable during extended use and crushing or shear force induced on the cable inconsistent with normal use.A review of the device history records showed there were no indications to suggest that the lot did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.

Brand Name
CAMERA HEAD NON-AC HD560H
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
MDR Report Key11388228
Report Number1643264-2021-00818
Device Sequence Number3382138
Product Code GCJ
UDI-Device Identifier03596010591104
UDI-Public03596010591104
Combination Product (Y/N)N
Initial Reporter CountryTC
PMA/510(K) Number
K070266
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72200561
Device Catalogue Number72200561
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2021
Initial Date Received by Manufacturer 02/02/2021
Supplement Date Received by Manufacturer05/19/2021
Initial Report FDA Received Date02/26/2021
Supplement Report FDA Received Date05/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1